MAUDE Adverse Event Report: CORDIS CORPORATION SABER 2MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 2MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002015X
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when the vascular surgery department handled the occlusion of the lower limb artery with an occlusion, the balloon of the 2mm15cm saber could not be inflated under pressure with pressure pump.The balloon had a pinhole.This was confirmed after withdrawing the balloon and inflating the balloon with saline, it was found there was pinhole on the balloon.The operator withdrew it from the patient's body intact and replaced with another brand (non-cordis) balloon.There was no reported injury to the patient.The operator was a cordis professional trainer.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device prepped normally and wad able to maintain negative pressure.The intended lesion was in a lower extremity arterial with an occlusion.The lesion was noted to have a little calcification with no vessel tortuosity.The lesion was noted to have a 70% stenosis.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the device through the vessel.There was no difficulty crossing the lesion.The device was never in an acute bend.The balloon catheter was never kinked while being used.The non-cordis pressure pump was filled with a 1;1 contrast/saline ratio.The inflation device used was used successfully with other devices during the case.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis but has not yet been received.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, h1, h2, h3 and h6.As reported, when the vascular surgery department handled the occlusion of the lower limb artery with an occlusion, the balloon of the 2mm x 15cm saber could not be inflated under pressure with pressure pump.The balloon had a pinhole.This was confirmed after withdrawing the balloon and inflating the balloon with saline, it was found there was pinhole on the balloon.The operator withdrew it from the patient's body intact and replaced with another brand (non-cordis) balloon.There was no reported injury to the patient.The operator was a cordis professional trainer.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device prepped normally and was able to maintain negative pressure.The intended lesion was in a lower extremity artery with an occlusion.The lesion was noted to have a little calcification with no vessel tortuosity and a 70% stenosis.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the device through the vessel.There was no difficulty crossing the lesion.The device was never in an acute bend.The balloon catheter was never kinked while being used.The non-cordis pressure pump was filled with a 1;1 contrast/saline ratio.The inflation device used was used successfully with other devices during the case.The product was returned for analysis.One non-sterile saber 2mm x 15cm 150 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis inside a plastic bag.Per visual analysis, no anomalies could be observed on the unit via naked eye.Per functional analysis, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.However, a leakage was observed at a torn area in the body of the unit.No other anomalies were observed.Per microscopic analysis, sem analysis was performed to the received unit to identify the possible root cause.Results showed that the leakage on the body of the saber 2mm15cm 150 device presented evidence of a torn condition, along with the damage, scratch marks near the condition were also observed.The scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon probably led to the torn condition found on the received device.It seems the material near the damage was torn with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82227894 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft-puncture/cut - in-patient¿ was confirmed due to the torn condition observed on the unit during analysis.However, the exact cause of the damage could not be confirmed.Device analysis revealed the body/shaft was torn and a leakage was noted from the torn area upon functional analysis.The outer surface of the shaft presented evidence of scratch marks near the torn area.Based on the information provided it appears the damages were caused by the interaction of the shaft material with a sharp object.It is likely vessel characteristics of stenosis and calcification may have contributed to the reported event as evidenced by device analysis.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, when the vascular surgery department handled the occlusion of the lower limb artery with an occlusion, the balloon of the 2mm15cm saber could not be inflated under pressure with pressure pump.The balloon had a pinhole.This was confirmed after withdrawing the balloon and inflating the balloon with saline, it was found there was pinhole on the balloon.The product eval confirmed the body/shaft had a rupture.The operator withdrew it from the patient's body intact and replaced with another brand (non-cordis) balloon.There was no reported injury to the patient.The operator was a cordis professional trainer.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device prepped normally and wad able to maintain negative pressure.The intended lesion was in a lower extremity arterial with an occlusion.The lesion was noted to have a little calcification with no vessel tortuosity.The lesion was noted to have a 70% stenosis.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the device through the vessel.There was no difficulty crossing the lesion.The device was never in an acute bend.The balloon catheter was never kinked while being used.The non-cordis pressure pump was filled with a 1;1 contrast/saline ratio.The inflation device used was used successfully with other devices during the case.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, h1, h2, h3 and h6 additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description

Brand Name
SABER 2MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15906234
Report Number9616099-2022-06134
Device Sequence Number12119292
Product Code LIT
UDI-Device Identifier20705032069202
UDI-Public(01)20705032069202(17)240731(10)82227894
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number48002015X
Device Catalogue Number48002015X
Device Lot Number82227894
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/06/2022
01/18/2023
03/03/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date12/29/2022
02/01/2023
03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GE HEALTHCARE CONTRAST; MERIT PRESSURE PUMP; UNK BALLOON
Patient Age68 YR
Patient SexMale
Patient Weight57 KG